Alert archive / Alabama / Flash Flood Warnings in 2013

Flash Flood Warning 19, NWS Birmingham, AL

June 5, 2013Jefferson County, St. Clair County, Alabama

NWS Birmingham, AL issued this flash flood warning at Jun 5, 2013, 2:44 PM CDT for Jefferson County, St. Clair County, Alabama. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2013, 2:44 PM CDT (19:44 UTC)
Expired
Jun 5, 2013, 5:30 PM CDT
In force
3 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

Counties Jefferson County, AL, St. Clair County, AL

The radar

The Birmingham radar (KBMX), 61 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 3:12 PM CDTFLASH FLOOD1 Sse Birmingham, ALBETWEEN 6 AND 8 INCHES OF FLOWING WATER ACROSS 24TH STREET SOUTH IN BIRMINGHAM.
Jun 5, 3:26 PM CDTFLASH FLOODBirmingham, ALMULTIPLE WATER RESCUES OCCURRING IN THE BIRMINGHAM AREA DUE TO FLASH FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2013-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2499 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2013-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2499 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
459 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

085 
WGUS54 KBMX 051944
FFWBMX
ALC073-115-052230-
/O.NEW.KBMX.FF.W.0019.130605T1944Z-130605T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
244 PM CDT WED JUN 5 2013

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL JEFFERSON COUNTY IN ALABAMA...
  WEST CENTRAL ST. CLAIR COUNTY IN ALABAMA...

* UNTIL 530 PM CDT

* AT 242 PM CDT...NATIONAL WEATHER SERVICE INDICATED SLOW MOVING     
 THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
 RADAR INDICATES AN AREA OF RAINFALL PRODUCING RAIN RATES OF 3 TO 4  
 INCHES OF RAIN PER HOUR. THE HEAVIEST RAIN HAS OCCURRED ACROSS      
 NORTHEASTERN PORTIONS OF JEFFERSON COUNTY NEAR CLAY AND TRUSSVILLE  
 WHERE RADAR ESTIMATES AS MUCH AS 5 INCHES OF RAIN HAS ALREADY       
 OCCURRED.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BIRMINGHAM...FAIRFIELD...FULTONDALE...GARDENDALE...IRONDALE...
  MOODY...SPRINGVILLE...TRUSSVILLE...ALTON...ARGO...B.J.C.C....
  BIRMINGHAM AIRPORT...BIRMINGHAM FAIRGOUNDS...BIRMINGHAM SOUTHERN
  COLLEGE...BROOKSIDE...CARDIFF...CENTER POINT...CHALKVILLE...CLAY...
  ENSLEY...FORESTDALE...KETONA LAKES...KINGSTON...LEGION FIELD...
  LIPSCOMB...MARGARET...MIDFIELD...PINSON...REGIONS FIELD AND        
  RICKWOOD FIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. RAINFALL FROM PERSISTENT RAINBANDS
WILL PRODUCE FLOODING IN LOW LYING AREAS AND ALONG STREETS. MANY
ROADS WILL BE CLOSED DUE TO HIGH WATER AND DRIVING IS NOT RECOMMENDED
DURING THE NEXT SEVERAL HOURS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3380 8645 3361 8644 3342 8693 3370 8694
      3377 8661 3376 8658 3377 8658

$$

MA
2 follow-up statements
898 
WGUS74 KBMX 052045
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
345 PM CDT WED JUN 5 2013

ALC073-115-052230-
/O.CON.KBMX.FF.W.0019.000000T0000Z-130605T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON AL-ST. CLAIR AL-
345 PM CDT WED JUN 5 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL ST. CLAIR
AND CENTRAL JEFFERSON COUNTIES UNTIL 530 PM CDT...

AT 340 PM CDT...RAINFALL IS COMING TO AN END ACROSS JEFFERSON COUNTY 
BUT ANOTHER ROUND OF RAINFALL WILL BE POSSIBLE OVER THE NEXT COUPLE 
OF HOURS. RADAR ESTIMATES AS MUCH 5 INCHES OF RAIN HAS OCCURRED 
ACROSS NORTHEASTERN JEFFERSON COUNTY NEAR CLAY AND TRUSSVILLE. 
FLOODING ALSO CONTINUE ACROSS AREAS OF METRO BIRMINGHAM.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING 
INCLUDE...BIRMINGHAM...CENTER POINT...CLAY...ENSLEY...FKETONA 
LAKES...PINSON...REGIONS FIELD AND RICKWOOD FIELD.

AT 340 PM CDT...THE PUBLIC REPORTED THAT FLASH FLOODING WAS OCCURRING
IN BIRMINGHAM AND NORTHEASTERN JEFFERSON COUNTY. MANY ROADS IN IN 
BIRMINGHAM AND NORTHEASTERN JEFFERSON COUNTY ARE IMPASSIABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. RAINFALL FROM PERSISTENT RAINBANDS
WILL PRODUCE FLOODING IN LOW LYING AREAS AND ALONG STREETS. MANY
ROADS WILL BE CLOSED DUE TO HIGH WATER AND DRIVING IS NOT RECOMMENDED
DURING THE NEXT SEVERAL HOURS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3380 8645 3361 8644 3342 8693 3370 8694
      3377 8661 3376 8658 3377 8658

$$

MA
651 
WGUS74 KBMX 052209
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
509 PM CDT WED JUN 5 2013

ALC073-115-052230-
/O.CON.KBMX.FF.W.0019.000000T0000Z-130605T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON AL-ST. CLAIR AL-
509 PM CDT WED JUN 5 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL ST. CLAIR
AND CENTRAL JEFFERSON COUNTIES UNTIL 530 PM CDT...

AT 503 PM CDT...FIVE MILE CREEK NEAR KETONA WAS EXPERIENCING SOME 
MINOR OVERFLOW. INTEREST ALONG THIS CREEK SHOULD STAY ALERT FOR 
ADDITIONAL RISES IN CREEK LEVELS. ADDITIONAL CREEKS WITHIN THE 
WARNED AREA MAY ALSO EXPERIENCE FLUCTUATIONS IS WATER LEVELS THROUGH 
MUCH OF THE EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. RAINFALL FROM PERSISTENT RAINBANDS 
WILL PRODUCE FLOODING IN LOW LYING AREAS AND ALONG STREETS. DO NOT 
DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. 
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3380 8645 3361 8644 3342 8693 3370 8694
      3377 8661 3376 8658 3377 8658

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 12:30 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 5, 12:30 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1230 PM CDT WED JUN 5 2013

.UPDATE...
FOR 18Z AVIATION.

&&

.DISCUSSION...

A SHORTWAVE TROUGH MOVING ACROSS THE TENNESSEE VALLEY AND A WEAK
FRONTAL BOUNDARY HAS MAINTAINED SHOWER AND THUNDERSTORM ACTIVITY
FAIRLY WELL THIS MORNING ACROSS NORTHERN ALABAMA AND SOUTHERN
TENNESSEE. CLOUD COVER IS RATHER WIDESPREAD FROM THE I-20 CORRIDOR
NORTHWARD WITH PARTLY TO SUNNY SKIES SOUTHWARD. DESPITE THE CLOUD
COVER MOST AREA HAVE WARMED UP INTO THE UPPER 70S TO LOW 80S BY 10
AM. DEWPOINTS HAVE INCREASED ACROSS CENTRAL ALABAMA WITH DEWPOINTS
IN MOST LOCATIONS IN THE LOWER 70S AS SOUTHERLY WINDS ADVECT IN
HIGHER MOISTURE. THE HRRR AND RAP ARE PRETTY AGGRESSIVE WITH
CONVECTIVE INITIATION LATER THIS AFTERNOON. ADDITIONALLY...THERE
ARE A FEW OUTFLOW BOUNDARIES ALONG THE I-85 CORRIDOR FROM
CONVECTION OVERNIGHT THAT WILL AID IN CONVECTIVE INITIATION. DUE
TO THIS INCREASED POPS ACROSS THE SOUTHEAST. DIFFERENTIAL HEATING
BOUNDARIES COULD ALSO AID IN CONVECTIVE INITIATION BETWEEN THE
I-20 AND I-85 CORRIDOR. MODEL SOUNDINGS INDICATE THAT SBCAPE WILL
BE ON THE ORDER OF 2000 TO 3000 J/KG LATER THIS AFTERNOON.
HOWEVER...DEEP LAYER SHEAR WILL BE RATHER WEAK BUT A FEW STRONG
STORMS WILL BE POSSIBLE WITH GUSTY WINDS. TEMPERATURES LOOK TO BE
IN PRETTY GOOD SHAPE AND NO ADJUSTMENTS WERE MADE TO HIGHS FOR
TODAY. UPDATES IN POPS WILL LIKELY BE NEEDED THROUGHOUT THE DAY AS
CONVECTION DEVELOPS LATE THIS MORNING AND INTO THE AFTERNOON.

05/MA

&&

.AVIATION...
18Z TAF DISCUSSION.

SCATTERED SHOWERS AND THUNDERSTORMS ARE ONGOING ACROSS PORTIONS OF
CENTRAL ALABAMA. THESE STORMS WILL AFFECT THE BHM...EET...AND ANB
TERMINALS OVER THE NEXT COUPLE OF HOURS. RAINFALL COULD BE HEAVY
WITHIN THESE STORMS...REDUCING VISIBILITES TO BELOW MVFR. THIS
ACTIVITY IS EXPECTED TO MAKE A SLOW PROGRESSION TO THE
EAST...MOVING OUT OF THE VICINITY OF THE TAF SITES BY MID
AFTERNOON. THUNDERSTORM OCCURENCES AT OTHER TAF SITES MAY
OCCUR...HOWEVER CONFIDENCE ON TIMING AND LOCATION IS NOT HIGH AND
HAVE KEPT ONLY MENTION OF VCTS.

THUNDERSTORM ACITIVITY IS EXPECTED TO DIMINISH IN COVERAGE SHORTLY
AFTER SUNSET. THERE COULD BE ISOLATED THUNDERSTORMS STILL ONGOING
THROUGH MIDNIGHT...HOWEVER CONFIDENCE REMAINS TOO LOW TO MENTION
IN THIS TAF CYCLE. BY EARLY THURSDAY MORNING...ALONG WITH SOME
ISENTROPIC LIFT ACROSS THE AREA...LOW CLOUDS AND FOG ARE EXPECTED
TO DEVELOP AT ALL OF THE TAF SITES. AS THE BOUNDARY LAYER MIXES
AFTER SUNRISE...FOG AND LOW CLOUDS WILL LIFT. A COLD FRONT WILL
BEGIN TO APPROACH THE STATE TOWARDS THE END OF THIS TAF CYCLE AND
SHOWERS AND THUNDERSTORMS WILL BEGIN TO SPREAD INTO CENTRAL
ALABAMA BY THURSDAY AFTERNOON.

73

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     68  82  67  83  64 /  50  70  70  70  30
ANNISTON    68  81  68  83  66 /  40  60  70  70  30
BIRMINGHAM  70  83  68  83  66 /  40  60  70  60  20
TUSCALOOSA  70  86  70  85  67 /  40  60  60  60  10
CALERA      69  83  69  85  67 /  40  60  60  60  20
AUBURN      69  83  69  86  68 /  30  50  60  60  30
MONTGOMERY  70  86  70  88  70 /  30  50  60  60  20
TROY        69  86  69  89  69 /  30  60  50  60  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 5, 12:57 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1257 PM CDT WED JUN 5 2013

ALZ011>015-017>050-061800-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1257 PM CDT WED JUN 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALIZED FLASH FLOODING WILL BE POSSIBLE THIS AFTERNOON AND
INTO TONIGHT DUE TO SLOW MOVING STORMS. URBAN AND SMALL STREAM
FLOODING WILL BE POSSIBLE IN AREAS OF POOR DRAINAGE AS WELL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 5, 12:34 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1234 PM CDT WED JUN 5 2013

ALZ024-026-051815-
JEFFERSON AL-ST. CLAIR AL-
1234 PM CDT WED JUN 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ST. CLAIR AND
NORTHEASTERN JEFFERSON COUNTIES UNTIL 115 PM CDT...

AT 1231 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ARGO...OR 6 MILES SOUTHWEST OF SPRINGVILLE...MOVING
NORTHEAST AT 5 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SPRINGVILLE...
  ODENVILLE...
  MARGARET...
  BRANCHVILLE...
  ST. CLAIR SPRINGS...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3370 8631 3359 8658 3372 8667 3377 8659
      3376 8658 3378 8658 3381 8654 3380 8652
      3381 8651 3382 8644
TIME...MOT...LOC 1735Z 232DEG 6KT 3372 8654

MA
Special weather statement, Jun 5, 1:14 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
114 PM CDT WED JUN 5 2013

ALZ024-026-051900-
JEFFERSON AL-ST. CLAIR AL-
114 PM CDT WED JUN 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ST. CLAIR AND EASTERN
JEFFERSON COUNTIES UNTIL 200 PM CDT...

AT 113 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR TRUSSVILLE...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SPRINGVILLE...
  ODENVILLE...
  CLAY...
  ARGO...
  MARGARET...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3370 8636 3358 8665 3367 8672 3381 8651
TIME...MOT...LOC 1815Z 230DEG 10KT 3366 8660

MA
Special weather statement, Jun 5, 1:44 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
144 PM CDT WED JUN 5 2013

ALZ021-051930-
CLEBURNE AL-
144 PM CDT WED JUN 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLEBURNE COUNTY UNTIL
230 PM CDT...

AT 144 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES WEST OF MARS HILLS...OR 9 MILES SOUTHEAST OF
PIEDMONT...MOVING NORTHEAST AT 5 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MARS HILLS...
  OAK LEVEL...
  BORDEN SPRINGS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3380 8536 3375 8553 3384 8559 3389 8555
      3389 8553 3391 8553 3396 8549 3395 8543
      3397 8540 3396 8539
TIME...MOT...LOC 1844Z 231DEG 5KT 3383 8550

77/GLEASON
Special weather statement, Jun 5, 1:57 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
157 PM CDT WED JUN 5 2013

ALZ024-026-051945-
JEFFERSON AL-ST. CLAIR AL-
157 PM CDT WED JUN 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR ST. CLAIR AND NORTHEASTERN
JEFFERSON COUNTIES UNTIL 245 PM CDT...

AT 155 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CLAY TO MARGARET TO BALD
ROCK TO COOSA ISLAND...AND MOVING EAST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  ODENVILLE...
  PELL CITY...
  SPRINGVILLE...
  RIVERSIDE...
  RAGLAND...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3380 8616 3373 8611 3371 8614 3367 8615
      3370 8618 3369 8621 3363 8616 3359 8622
      3354 8619 3349 8626 3352 8627 3340 8637
      3350 8638 3350 8644 3365 8658 3372 8680
      3376 8658 3378 8658 3384 8638
TIME...MOT...LOC 1858Z 251DEG 12KT 3371 8659 3371 8647
          3359 8637 3348 8630

MA
Special weather statement, Jun 5, 2:18 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
218 PM CDT WED JUN 5 2013

ALZ011-012-052000-
LAMAR AL-MARION AL-
218 PM CDT WED JUN 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION AND NORTHERN
LAMAR COUNTIES UNTIL 300 PM CDT...

AT 213 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES NORTH OF DETROIT...OR 12 MILES WEST OF
HAMILTON...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  HAMILTON...
  WESTON...
  BEXAR...
  RANKIN FITE AIRPORT...
  SHOTTSVILLE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3432 8806 3418 8784 3399 8819 3402 8822
      3430 8819 3433 8817
TIME...MOT...LOC 1919Z 232DEG 10KT 3412 8817

MA
Special weather statement, Jun 5, 2:31 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
231 PM CDT WED JUN 5 2013

ALZ020-052015-
CHEROKEE AL-
231 PM CDT WED JUN 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHEROKEE COUNTY UNTIL 315
PM CDT...

AT 227 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BALLPLAY...OR 7 MILES SOUTHWEST OF CENTRE...MOVING
EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CENTRE...
  CENTRE MUNICIPAL AIRPORT...
  CEDAR BLUFF...
  FORNEY...
  TENNALA...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3405 8541 3402 8541 3399 8574 3409 8580
      3412 8579 3413 8581 3411 8583 3411 8584
      3417 8584 3426 8545
TIME...MOT...LOC 1931Z 259DEG 13KT 3409 8574

MA

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:38 PM CDTSpecial Weather StatementBMXMontgomery37 min
Jun 4, 9:09 PM CDTSpecial Weather StatementBMXLowndes36 min
Jun 4, 9:30 PM CDTSpecial Weather StatementBMXMacon45 min
Jun 4, 11:43 PM CDTAreal Flood AdvisoryBMXBarbour, Bullock, Russell3 hr
Jun 5, 12:26 AM CDTAreal Flood AdvisoryBMXElmore, Montgomery3 hr
Jun 5, 12:54 AM CDTSpecial Weather StatementBMXMacon36 min
Jun 5, 1:13 AM CDTAreal Flood AdvisoryBMXMacon2 hr
Jun 5, 1:28 AM CDTFlash Flood WarningBMXMacon3 hr
Jun 5, 1:56 AM CDTAreal Flood AdvisoryBMXBullock2 hr
Jun 5, 2:46 AM CDTFlash Flood WarningBMXBullock3 hr
Jun 5, 3:11 AM CDTFlash Flood WarningBMXBullock, Macon, Russell3 hr
Jun 5, 11:12 AM CDTSpecial Weather StatementBMXEtowah48 min
Jun 5, 12:10 PM CDTSpecial Weather StatementBMXMarshall50 min
Jun 5, 12:34 PM CDTSpecial Weather StatementBMXSt. Clair41 min
Jun 5, 12:44 PM CDTAreal Flood AdvisoryBMXBlount3 hr
Jun 5, 1:05 PM CDTFlash Flood WarningBMXBlount3 hr
Jun 5, 1:14 PM CDTSpecial Weather StatementBMXSt. Clair46 min
Jun 5, 1:44 PM CDTSpecial Weather StatementBMXCleburne46 min
Jun 5, 1:45 PM CDTAreal Flood AdvisoryBMXJefferson, St. Clair3 hr
Jun 5, 1:57 PM CDTSpecial Weather StatementBMXSt. Clair48 min
Jun 5, 2:18 PM CDTSpecial Weather StatementBMXMarion42 min
Jun 5, 2:31 PM CDTSpecial Weather StatementBMXCherokee44 min
Jun 5, 3:00 PM CDTSpecial Weather StatementBMXMarion45 min
Jun 5, 3:02 PM CDTSpecial Weather StatementBMXFayette43 min
Jun 5, 3:18 PM CDTAreal Flood AdvisoryBMXCherokee3 hr
Jun 5, 3:21 PM CDTAreal Flood AdvisoryBMXCleburne3 hr
Jun 5, 3:28 PM CDTSpecial Weather StatementBMXLamar47 min
Jun 5, 3:36 PM CDTSpecial Weather StatementBMXWalker39 min
Jun 5, 3:45 PM CDTSpecial Weather StatementBMXWinston45 min
Jun 5, 4:02 PM CDTFlash Flood WarningBMXCherokee3 hr
Jun 5, 4:07 PM CDTSpecial Weather StatementBMXCleburne38 min
Jun 5, 4:22 PM CDTSpecial Weather StatementBMXFayette, Walker, Winston53 min
Jun 5, 4:25 PM CDTSpecial Weather StatementBMXTuscaloosa35 min
Jun 5, 4:34 PM CDTSpecial Weather StatementBMXPickens41 min
Jun 5, 4:44 PM CDTAreal Flood AdvisoryBMXFayette, Jefferson, Tuscaloosa, Walker3 hr
Jun 5, 4:45 PM CDTSpecial Weather StatementBMXCleburne45 min
Jun 5, 4:58 PM CDTAreal Flood AdvisoryBMXClay, Cleburne, Randolph2 hr
Jun 5, 5:02 PM CDTSpecial Weather StatementBMXClay43 min
Jun 5, 5:07 PM CDTSpecial Weather StatementBMXJefferson53 min
Jun 5, 5:11 PM CDTSpecial Weather StatementBMXBibb49 min
Jun 5, 5:18 PM CDTSpecial Weather StatementBMXGreene42 min
Jun 5, 5:36 PM CDTFlash Flood WarningBMXJefferson3 hr
Jun 5, 5:40 PM CDTSpecial Weather StatementBMXClay, Randolph65 min
Jun 5, 5:47 PM CDTFlash Flood WarningBMXTuscaloosa3 hr
Jun 5, 5:55 PM CDTAreal Flood AdvisoryBMXGreene, Sumter50 min
Jun 5, 6:02 PM CDTAreal Flood AdvisoryBMXClay, Randolph, Tallapoosa118 min
Jun 5, 6:28 PM CDTSpecial Weather StatementBMXTallapoosa47 min
Jun 5, 6:50 PM CDTAreal Flood AdvisoryBMXChambers, Randolph, Tallapoosa115 min

Nearby

Flash Flood Warnings in Alabama, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.